MAUDE Adverse Event Report: STRYKER SPINE-US 9MM UNILIF BONE INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US 9MM UNILIF BONE INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number IS2640BPL
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; one of the tines on the bone inserter broke off.The facility had two inserters.They were able to use the second inserter to successfully complete the procedure.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review, complaint history review; risk assesment result: the device was confirmed to have a fractured tip during visual inspection of the returned device.No relevant issues were found in the manufacturing records of the device lot that may have contributed to the reported event.Conclusion: the plausible root cause of the reported event is a user applied cantilever overload based on materials analysis in addition to due to normal wear and tear of instruments.
 
Event or Problem Description

Brand Name
9MM UNILIF BONE INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5730877
Report Number3004024955-2016-00063
Device Sequence Number3508
Product Code LXH
UDI-Device Identifier07613327141979
UDI-Public(01)07613327141979
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberIS2640BPL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/16/2016
Supplement Report FDA Received Date08/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1